Alert archive / New Jersey / Special Marine Warnings in 2002

Special Marine Warning 55, NWS Philadelphia/Mount Holly

June 5, 2002

NWS Philadelphia/Mount Holly issued this special marine warning at Jun 5, 2002, 9:50 AM EDT. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 2002, 9:50 AM EDT (13:50 UTC)
Expired
Jun 5, 2002, 10:45 AM EDT
In force
55 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jun 5, 9:00 AM EDT, 50 minutes earlier.

Area forecast discussion, Jun 5, 9:00 AM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
900 AM EDT WED JUN 5 2002

MRNG SHWR ACTVTY MOVG ACRS PARTS OF THE FA SUGS AMS IS ALREADY
UNSTABLE WITH LITTLE OR NO CAP. THERE ARE ALSO A COUPLE OF ISOLD
TSTMS. THEREFORE THINK ITS PRUDENT TO ADJUST FCST WORDING TO INCLUDE
MENTION OF PRECIP AT ANY TIME TDA...ALTHO MAINLY LATER THIS AFTN.
OTRW NO CHANGES TO CURRENT FCST ATTM.

-------------------------------------------------------------------
PREVIOUS AFD...

DISC: SAFE TO SAY THAT BETWEEN THIS AFTERNOON AND THU NIGHT THE CFA
IS IN FOR A HEAVY RAINFALL. TSTMS ON RADAR THIS MORNING SHOULD
CONTINUE E AND BARELY BRUSH BY OUR NRN THREE ZONES. HAVE MENTIONED A
CHANCE OF SHOWER THERE THIS MORNING. TSTMS MOVING ALONG WITH LAZY
VORT MAY AIDED BY STRONG 80H JET AND JUICY K VALUES. STAGE IS BEING
SET FOR POTNL FOR SOME FFW AS EXCESS RAINFALL AXIS SHIFTS E THEN S
BETWEEN NOW AND THU NIGHT. PWOS ARE IN LINE WITH SEASONAL THICKNESS
FOR EXCESS RAIN ESP OVER THE SRN AREAS WHERE 2.0 INCHES W/B COMMON.

TODAY WILL HAVE VARYING AMOUNTS OF CLDS AND WITH ANY PROLONGED SUN
TEMPS MAY EXTEND TO 90 DEGREES. THIS WITH DPS AROUND 70 WILL MAKE IT
FEEL VERY HUMID BUT HEAT INDEX NOT QUITE UP TO THRESHOLD FOR ADV.

IN ADDITION TO HEAVY RAIN ENTIRE CFA UNDER THREAT OF SVR TSTMS.
TIMING W/B EVERYTHING AND SVR TSTMS LIKELY INTO NIGHTTIME HOURS. IN
ESSENCE TWO PRONGED ATTACK WITH WIND HAIL...THEN THREAT OF FLOODING.
HAVE LOOKED AT FFGS AND MOST CAN HANDLE 2.5 OR MORE IN AN HOURS
TIME. AM A LITTLE CONCERNED TONIGHT INTO THU FOR THE AREA ACROS ERN
MD DEL SE PA AND LOWER HALF OF NJ EVEN THOUH WVA PLUME FROM ERN GULF
IS NOT ABLE TO MOVE N INTO CFA WITH UNFAV 500-300MB FLW.

PREFRONTAL SW GRADIENT WILL INCREASE TODAY AND INCREASE TODAY WITH
SCA BEING RAISED.

W/B ISSUING AN SPS FOR SVR AND HEAVY RAINS.

FCSTID = 16
MPO   84  67  71  58 /  80  90  60  40
ABE   86  68  75  60 /  80  90  70  40
RDG   86  68  75  60 /  80  90  70  40
PHL   88  69  76  60 /  40  90  80  50
12N   84  67  71  58 /  80  90  60  40
SMQ   86  68  75  60 /  80  90  70  40
TTN   86  69  78  60 /  40  90  80  50
MIV   87  69  78  61 /  40  90  90  60
ACY   82  68  76  61 /  30  90 100  60
ILG   88  69  76  60 /  40  90  80  50
DOV   85  70  79  62 /  30  90 100  60
GED   85  70  79  62 /  30  90 100  60
ESN   85  70  79  62 /  30  90 100  60

.PHI...
DE...NONE.
MD...NONE.
NJ...NONE.
PA...NONE.
MARINE...SCA COAST AND LOWER BAY.

EBERWINE

In the hours before

Special weather statement, Jun 5, 5:15 AM EDT, 4 hours 35 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>026-PAZ054-055-
060>062-067>071-051500-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
515 AM EDT WED JUN 5 2002

...POTENTIAL FOR SEVERE THUNDERSTORMS AND HEAVY RAIN...

A COLD FRONT WILL APPROACH FROM THE WEST TODAY AND INTERACT WITH
A VERY WARM AND HUMID AIRMASS. SHOWERS AND THUNDERSTORMS WILL
DEVELOP BY THIS AFTERNOON AND SOME MAY BE ACCOMPANIED BY HAIL AND
DAMAGING WINDS.

THE COLD FRONT WILL SLOWLY PUSH SOUTH THROUGH THE AREA WITH NUMEROUS
SHOWERS AND THUNDERSTORMS MOVING ALONG IT. HEAVY RAIN IS LIKELY
BEGINNING IN THE NORTHERN AREAS LATER TODAY THEN SHIFTING SOUTH
THROUGH THIS EVENING. RAINFALL AMOUNTS OVER THE NEXT 24 TO 36 HOURS
COULD RANGE BETWEEN 2 AND 3 INCHES WITH HEAVIER AMOUNTS OVER PARTS
OF NORTHEAST MARYLAND...DELAWARE AND SOUTHERN NEW JERSEY ON THURSDAY.

PLEASE LISTEN FOR LATER FORECAST AND STATEMENTS OVER THE NOAA
WEATHER RADIO OR ON OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/PHI.

EBERWINE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 9:50 AM EDTSpecial Marine WarningPHI55 min

Nearby

Special Marine Warnings in New Jersey, 2002Every special marine warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.